Journal of the Mathematical Society of Japan

Self-dual Wulff shapes and spherical convex bodies of constant width ${\pi}/{2}$

Huhe HAN and Takashi NISHIMURA

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For any Wulff shape, its dual Wulff shape is naturally defined. A self-dual Wulff shape is a Wulff shape equaling its dual Wulff shape exactly. In this paper, it is shown that a Wulff shape is self-dual if and only if the spherical convex body induced by it is of constant width ${\pi}/{2}$.

Article information

Source
J. Math. Soc. Japan, Volume 69, Number 4 (2017), 1475-1484.

Dates
First available in Project Euclid: 25 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1508918565

Digital Object Identifier
doi:10.2969/jmsj/06941475

Mathematical Reviews number (MathSciNet)
MR3715812

Zentralblatt MATH identifier
06821648

Subjects
Primary: 52A55: Spherical and hyperbolic convexity

Keywords
Wulff shape dual Wulff shape self-dual Wulff shape spherical convex body width constant width Lune thickness diameter spherical polar set

Citation

HAN, Huhe; NISHIMURA, Takashi. Self-dual Wulff shapes and spherical convex bodies of constant width ${\pi}/{2}$. J. Math. Soc. Japan 69 (2017), no. 4, 1475--1484. doi:10.2969/jmsj/06941475. https://projecteuclid.org/euclid.jmsj/1508918565


Export citation

References

  • H. Han and T. Nishimura, Strictly convex Wulff shapes and $C^1$ convex integrands, Proc. Amer. Math. Soc., 145 (2017), 3997–4008.
  • M. Lassak, Width of spherical convex bodies, Aequationes Math., 89 (2015), 555–567.
  • M. Lassak, Reduced spherical polygons, Colloq. Math., 138 (2015), 205–216.
  • H. Maehara, Geometry of Circles and Spheres, Asakura Publishing, 1998 (in Japanese).
  • T. Nishimura and Y. Sakemi, Topological aspect of Wulff shapes, J. Math. Soc. Japan, 66 (2014), 89–109.
  • J. E. Taylor, Crystalline variational problems, Bull. Amer. Math. Soc., 84 (1978), 568–588.
  • G. Wulff, Zur frage der geschwindindigkeit des wachstrums und der auflösung der krystallflachen, Z. Kristallographine und Mineralogie, 34 (1901), 449–530.